MAUDE Adverse Event Report: MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ULTRATINE; ULTRATINE FOREHEAD 3.0

MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ULTRATINE; ULTRATINE FOREHEAD 3.0
Model Number CFD-23202
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that one (1) of the ultratine (cfd-23202 lot # 360045) broke upon insertion.They were able to use a replacement (cfd-23202 lot # 348147) to successfully complete the surgery.Due to the initial implant breaking this caused a one (1) hour delay.
 
Additional Manufacturer Narrative
A review of the device history record associated with cfd-23202 lot # 360045 did not identify any anomalies within the manufacturing process which would contribute to this type of failure.This device was manufactured on 05-13-2021, placed into finished goods on 06-21-2021 with an original ship date of 06-21-2021 to the customer.Microaire received the complaint product on 01-21-2022 and within the complaint incident report (cir) the customer indicated that the surgery was delayed/extended by 1 hour.Visual evaluation of the product identified a break at the platform/post interface.The compression flanges are still intact on the post which confirms that the device broke prior to full insertion within the surgical site.Excessive loading/flexure on the platform can create a bending moment that results in fractures/breakage in the platform of the device.This can be a result of interaction with tissue or other surfaces.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
MICROAIRE ULTRATINE
Common Device Name
ULTRATINE FOREHEAD 3.0
Manufacturer (Section D)
MICROAIRE SURGICAL INSTRUMENTS, LLC
3590 grand forks blvd.
charlottesville VA 22911
Manufacturer (Section G)
MICROAIRE SURGICAL INSTRUMENTS, LLC
3590 grand forks blvd.
charlottesville VA 22911
Manufacturer Contact
erin knight
3590 grand forks blvd.
charlottesville, VA 22911
4349758389
MDR Report Key13514745
Report Number2020601-2022-00001
Device Sequence Number11880644
Product Code ODU
UDI-Device Identifier10847399006889
UDI-Public10847399006889
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model NumberCFD-23202
Device Catalogue NumberCFD-23202
Device Lot Number360045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale